Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 111, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 5, 1995, 5:31 PM EDT for Elk County, Pennsylvania. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- Jul 5, 1995, 5:31 PM EDT (21:31 UTC)
- Expired
- Jul 5, 1995, 6:30 PM EDT
- In force
- 59 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Elk County, PA
The radar
The State College radar (KCCX), 78 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 052132 RRA SVRCTP PAC047-052230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 531 PM EDT WED JUL 5 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...ELK COUNTY AT 530 PM...A SEVERE THUNDERSTORM WAS INDICATED BY RADAR. THE STORM WAS OVER WESTERN ELK COUNTY...ABOUT 10 MILES WEST OF RIDGWAY...AND WAS MOVING NORTHEAST AT 15 MILES AN HOUR. THE STORM WILL BE NEAR HIGHLAND BY 6 PM...AND OUT OF THE COUNTY BY 630 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:05 AM EDT, 7 hours 26 minutes earlier.
Area forecast discussion, Jul 5, 10:05 AM EDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1005 AM EDT WED JUL 5 1995 AS ALREADY MENTIONED...PIT RAOB VERY UNSTABLE WITH MODIFIED LI/S OF -7 AND CAPES 2500 TO 3000. SATELLITE SHOWS BREAKS IN THE CLOUDS WEST AND CONSIDERABLE CLOUDS EAST. IT MAY BE ALONG THE BOUNDARY THAT WE SEE THE FOCUS FOR DEVELOPMENT THIS AFTERNOON. IT SHOULD BE ANOTHER GOOD DAY FOR 88D PRECIP ESTIMATES...AS IT SEEMS WITH THE HIGH WET BULB ZEROS THAT PRECIP IS RIGHT ON TARGET. FORECASTS LOOK GOOD. TED
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:51 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 54 min |
| Jul 5, 1:54 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 66 min |
| Jul 5, 2:40 PM EDT | Flash Flood Warning | CTP | Cambria | 2 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.